MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and two (2) afx vela suprarenal proximal extensions.Approximately forty-two (42) days post-initial procedure, the patient returned for a routine follow-up examination, during which a potential endoleak of type ia or type 2 was suspected.In order to ascertain the precise nature of the observed issue, the patient is scheduled to undergo an angiogram, a diagnostic procedure aimed at accurately identifying the presence and characteristics of the suspected endoleak.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ia endoleak complaint is confirmed.The type ii endoleak is unconfirmed.The additional endovascular procedure (angiogram on 07/20/2023) complaint is confirmed.This is moderately consistent with the reported adverse event/incident.It was noted that there was angulation of the proximal neck; it is unclear if this contributed to the reported event.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the same day after a diagnostic aortogram on (b)(6) 2023.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated, g3: awareness date ¿ updated, h6: investigation finding codes - remove code 3233, h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and two (2) afx vela suprarenal proximal extensions.Approximately forty-two (42) days post-initial procedure, the patient returned for a routine follow-up examination, during which a potential endoleak of type ia or type 2 was suspected.In order to ascertain the precise nature of the observed issue, the patient is scheduled to undergo an angiogram, a diagnostic procedure aimed at accurately identifying the presence and characteristics of the suspected endoleak.Additional information: an internal clinical evaluation confirmed that an additional endovascular procedure (diagnostic aortogram) was completed on (b)(6) 2023.The final patient status was discharged on the same day.The physician elected not to perform additional reintervention and instead will monitor the patient.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17347566
Report Number2031527-2023-00188
Device Sequence Number6042106
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)240527
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberA28-28/C75-O20V
Device Lot Number2470395-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (B)(6); AFX2 BIFURCATED STENT GRAFT (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale